Thunderstorm Wind, Boone
- When
- July 9, 7:05 PM CST
- Where
- Boone County, Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.230, -93.120
Trees were blown down in Harrison.
A line of thunderstorms raced through the Ozark Mountains. Trees were knocked down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A line of thunderstorms raced through the Ozark Mountains. Trees were knocked down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 9, 5:40 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 PM CDT THU JUL 9 2015 .AVIATION... LINE OF TSRA MOVING ACROSS NORTHERN ARKANSAS CURRENTLY AND HAVE IN TAFS THRU 10/04Z. ELSEWHERE...HIGH PRESSURE WILL KEEP VFR CONDITIONS ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 238 PM CDT THU JUL 9 2015/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT UPPER WAVE MOVING THROUGH THE AREA TONIGHT WILL INTERACT WITH WOBBLING FRONTAL BOUNDARY NEAR THE MISSOURI BORDER...AND KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THESE SHOULD LARGELY DIMINISH WITH THE LOSS OF DAYTIME HEATING...AND AS UPPER RIDGING TO THE SOUTHWEST BUILDS BACK INTO THE REGION. THROUGH THE REMAINDER OF THE PERIOD...THE RIDGE WILL RE-EXERT ITSELF...WITH TEMPERATURES WARMING. SOUTH WINDS WILL KEEP HUMID CONDITIONS...WITH HEAT INDEX VALUES APPROACHING THE CENTURY MARK TOMORROW AND SATURDAY. LONG TERM...MONDAY THROUGH THURSDAY UPPER HIGH PRESSURE WILL BE CENTERED OVER NORTH TEXAS TO BEGIN THE LONG TERM PERIOD. THIS HIGH WILL SHIFT A BIT TO THE WEST BY WEDNESDAY AND BRING NORTHWEST FLOW TO ARKANSAS THROUGH THURSDAY. MONDAY WILL BE DRY WITH THE HIGH PRESSURE OVER THE AREA. SMALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE NORTHEAST SECTIONS WEDNESDAY AND CONTINUE INTO THURSDAY...AS SEVERAL SHORT WAVES MOVE THROUGH. TEMPERATURES WILL REMAIN WARM IN THE 90S THROUGH THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT THU JUL 9 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 400 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STALLED OUT FRONTAL BOUNDARY REMAINS STRETCHED OUT ACROSS NORTH ARKANSAS AT THIS TIME. THE FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH OUT THE PERIOD AND LOCALLY HEAVY RAIN CAN NOT BE RULED OUT ESPECIALLY ACROSS THE NORTHWEST. THE FRONT WILL LIFT INTO SOUTHERN MISSOURI BY FRIDAY MORNING TAKING THE MAJORITY OF THE PRECIPITATION WITH IT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UPPER HIGH PRESSURE WILL DOMINATE THROUGH THE END OF THE PERIOD WITH HOT..HUMID AND VIRTUALLY DRY CONDITIONS RETURNING. HEAT INDICES WILL LIKELY APPROACH TRIPLE FIGUERS AT TIMES. THE ONLY PRECIPITATION CHANCES WILL BE CONFINED TO THE EAST AND NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/51
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT THU JUL 9 2015
ARZ003-004-092030-
BOONE AR-MARION AR-
255 PM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND CENTRAL
BOONE COUNTIES UNTIL 330 PM CDT...
AT 254 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR DIAMOND CITY TO NEAR
CARROLLTON...AND MOVING NORTHEAST AT 60 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISON...DIAMOND CITY...BERGMAN...LEAD HILL...PYATT...WININGTON...
CLARK HILL...SELF...DODD CITY...OZARK ISLE...MYRTLE...LAKEWAY...
WILLIS...PRICE PLACE...ALPENA...ZINC...SOUTH LEAD HILL...BEAR CREEK
SPRINGS...RIDGEWAY AND HOPEWELL IN BOONE COUNTY.
LAT...LON 3649 9253 3623 9275 3627 9330 3632 9329
3650 9295
TIME...MOT...LOC 1954Z 243DEG 50KT 3648 9297 3632 9328
57SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
445 PM CDT THU JUL 9 2015
ARZ005>007-015-092215-
IZARD AR-BAXTER AR-SHARP AR-FULTON AR-
445 PM CDT THU JUL 9 2015
...SPECIAL WEATHER STATEMENT...
AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MAMMOTH SPRING...OR 8 MILES SOUTHWEST OF THAYER...
MOVING NORTHEAST AT 30 MPH. ANOTHER STORM IS NEAR VIOLA...AND IS
ALSO MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SALEM IN FULTON COUNTY...MAMMOTH SPRING...OXFORD...VIOLA...BEXAR...
MAMMOTH SPRING STATE PARK...FLINT SPRINGS...BYRON...STURKIE...
WHEELING...UNION...SADDLER FALLS...FRYATT...SALEM AIRPORT...CAMP...
MITCHELL...MOKO AND ELIZABETH.
LAT...LON 3648 9138 3646 9139 3625 9193 3633 9215
3650 9185 3650 9141
TIME...MOT...LOC 2144Z 236DEG 27KT 3645 9167
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CDT THU JUL 9 2015
ARZ003-100115-
BOONE AR-
743 PM CDT THU JUL 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE COUNTY UNTIL 815
PM CDT...
AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OMAHA...OR 13 MILES NORTH OF HARRISON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY...OMAHA...SELF...ROBERSON HOLLOW...CRUMPLER
SUBDIVISION...NEW HOPE IN BOONE COUNTY AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3649 9289 3645 9289 3634 9328 3640 9329
3650 9329
TIME...MOT...LOC 0043Z 254DEG 35KT 3643 9321
44The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 01:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down in Harrison.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592315.